ArticleEndocrinology, diabetes & metabolism case reports2025
Treatment-induced neuropathy of diabetes complicated by orthostatic hypotension.
Article in Endocrinology, diabetes & metabolism case reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed.
- Article
- Rapid Glycaemic Control Leading to Painful Neuropathy: A Case of Treatment-Induced Neuropathy of Diabetes in a Young Patient.International medical case reports journal · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Summary: Treatment-induced neuropathy of diabetes (TIND) refers to the acute onset of neuropathic symptoms in patients with poorly controlled diabetes, typically as a consequence of an abrupt change in glucose levels during medical management. We present the case of a 50-year-old female with a long-standing history of poorly controlled type 2 diabetes mellitus (T2DM) complicated by progressive lower extremity weakness and associated paresthesias. Comprehensive workup was unremarkable, and symptoms could not be controlled with muscle relaxant therapies. Further chart review revealed an abrupt drop in HbA1c levels roughly 6 months before her admission. The temporal association between the rapid lowering of HbA1c and the emergence of neurological signs strongly suggested the diagnosis of TIND, which was confirmed by EMG studies. A syncopal episode further complicated the patient's clinical course, and she was found to be orthostatic during hospital admission. The patient was started on duloxetine and given an increased dose of gabapentin, which improved her symptoms. Learning points: TIND is an acute small-fiber neuropathy caused solely by iatrogenic factors and is often unrecognized as a complication of diabetes management. Neuropathic and autonomic symptoms worsen as both the magnitude and rate of change in HbA1c levels increase. Clinicians should be mindful of complications from rapidly lowering glucose levels and aim for an HbA1c reduction of less than 2 percentage points over 3 months.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.